MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a smartablate which has loose foreign material.It was initially reported by the customer that before use, a foreign object was found inside the tubing.Bubbles were not detected.The procedure was completed without patient's consequence.The customer's reported foreign object found before use is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 28-jul-2025, additional information was received indicating the foreign material was loose floating inside the drip chamber of the tubing.The foreign material was described as whitish in color, approximately 1mm to 2mm, shaped ¿spherical¿ floating particle.Since the additional information received indicates the foreign material was loose and floating withing the chamber of the tubing, the event has reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
On 8-aug-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a smartablate which has loose foreign material.Information was received indicating the foreign material was loose floating inside the drip chamber of the tubing.The foreign material was described as whitish in color, approximately 1mm to 2mm, shaped ¿spherical¿ floating particle.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection of the returned device was performed in accordance with j&j medtech procedures.Visual analysis of the returned device revealed no damage, but it was found that the inner diameter was cloudy, the drip chamber was inspected and water that could be related to the procedure was observed; however, no foreign material was found.The cloudy issue could be related to the reported event.A device history record was performed for the finished device batch number, and no non-conformances were identified.The issue reported by the customer was confirmed.Cloudiness and microbubbles on the smart ablate tubing have been investigated by a cross-functional team and the engineering analysis suggests that a plasticizer migration in the tubing product may contribute to a change in tubing appearance including opacity, increase in lumen roughness as well as microbubble adhesion.Plasticizer migration is a known phenomenon in softer polyvinyl chloride (pvc) materials like our tubing set.Additionally, an independent evaluation determined that the plasticizer is not toxic and will not result in adverse health effects in cardiac ablation patients under normal use conditions.Despite any change in tubing appearance, bubbles in the saline remain readily detectable.In addition, the bubble sensor on the smartablate pump uses ultrasound signals and the sensitivity of this sensor is unaffected by any change in tubing appearance.Customers should continue to properly prime and flush tubing per the instructions for use (ifu).An internal action was opened to introduce optimization actions regarding cloudiness and microbubbles.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LAKE REGION MEDICAL
calle hertz 1525
parq indust antonio j bermudez
ciudad juarez 32470
MX   32470
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22723519
Report Number2029046-2025-02582
Device Sequence Number8989911
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)251231(10)AC9524541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberSAT001
Device Lot NumberAC9524541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/08/2025
08/26/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/10/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown